MAUDE Adverse Event Report: AVANOS MEDICAL INC. PENDING - COOLIEF COOLED RADIOFREQUENCY KIT ADVANCED; CRPA - COOLIEF RF PROBES ADVANCED

AVANOS MEDICAL INC. PENDING - COOLIEF COOLED RADIOFREQUENCY KIT ADVANCED; CRPA - COOLIEF RF PROBES ADVANCED
Model Number CRKA-17-100-4
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Bacterial Infection (1735); Pain (1994)
Date of Event 05/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided.Root cause could not be determined.All information reasonably known as of 01 jun 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.H3 other text : device not returned.
 
Event or Problem Description
It was reported, a patient who had a coolief radiofrequency lumbar (rf) procedure performed on (b)(6) 2023, was hospitalized with an infection.The providers reported the patient the patient had multiple comorbidities and presented with pain ten days following the procedure; they were diagnosed and hospitalized with an epidural abscess at the treatment site.It was noted that no difficulties or problems were reported with the rf equipment during the case, ¿everything went smoothly¿.Additionally, the providers were not making any assumptions or accusations about the cause of the post-procedure infection.Additional information received 15may2023, the patient had been hospitalized for seven day and was diagnosed with strep gallolyticus bacteria, a gastrointestinal (gi) bacterium, which was treated with four (4) broad spectrum antibiotics.Next diagnostic step noted to be a colonoscopy; the patient was expected to remain hospitalized until the (b)(6) 2023 (weeks end).

Brand Name
PENDING - COOLIEF COOLED RADIOFREQUENCY KIT ADVANCED
Common Device Name
CRPA - COOLIEF RF PROBES ADVANCED
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S. DE R.L. DE C.V.
ave noruega edificio d-1b
fraccionamiento rubio
tijuana b.c. 22116
MX   22116
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key17043491
Report Number2026095-2023-00063
Device Sequence Number12957817
Product Code GXI
UDI-Device Identifier00193493479061
UDI-Public00193493479061
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
K203066
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCRKA-17-100-4
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2023
Initial Report FDA Received Date06/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age87 YR
Patient SexMale
Patient Weight79 KG